Alabama, 2007

Damaging Winds in Alabama, November 13, 2007

November 13, 2007 · NWS BMX · 2 events in 2 counties and zones

A cold front brought isolated severe thunderstorms to West Central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A cold front brought isolated severe thunderstorms to West Central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 13, 2:00 PM CST, 47 minutes earlier.

Area forecast discussion, Nov 13, 2:00 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CST TUE NOV 13 2007

.UPDATED...TODAYS FORECAST.

&&

DISCUSSION...

UPDATED POPS FOR THE AFTERNOON. OVERALL TIMING STILL GOOD...BUT
CONVECTION HAS HELD TOGETHER AND WILL DEFINITELY MOVE INTO
NORTHWESTERN PORTIONS OF CENTRAL ALABAMA.

AN UPPER LEVEL SHORT WAVE IS EXPECTED TO MOVE THROUGH THE AREA THIS
AFTERNOON. CURRENTLY THE BULK OF THE RAIN ON RADAR IS CURRENTLY OVER
WESTERN TENNESSEE AND WILL MOVE SOUTHEASTWARD INTO NORTHERN
MISSISSIPPI. ON THIS PATH RAIN WOULD WORK INTO NORTHWESTERN PORTIONS
OF CENTRAL ALABAMA BY 20Z AND THEN WORK SOUTHEASTWARD DURING THE
AFTERNOON HOURS. MODELS ARE HINTING THAT THIS AREA OF SHOWERS WILL
DISSIPATE SOME AS IT MOVE EAST AND THE REDEVELOP LATER THIS
AFTERNOON ACROSS NORTHEASTERN ALABAMA. AT THIS TIME BELIEVE THE
GREATEST CHANCE FOR ANY STRONG STORMS THIS AFTERNOON WOULD BE NORTH
OF US 78 IN NORTHWEST AND NORTH OF INTERSTATE 20 IN NORTHEASTERN
ALABAMA. THIS AREA WILL SEE THE MOST SUNSHINE IN ADVANCE OF THE
SHORTWAVE THAT WILL MOVE THROUGH THE AREA THIS AFTERNOON. HAVE
ADJUSTED POPS AND WEATHER TO INDICATE THE EXPECTED PATH OF THIS
SHORTWAVE AND TIMING THROUGH THE DAY. UPDATES ARE FORTHCOMING.

16/JRA

&&

.AVIATION...18Z TAF DISCUSSION.

CLOUDS WILL CONTINUE TO INCREASE ACROSS CENTRAL ALABAMA TODAY. CLOUD
DECK SHOULD BE AROUND 5000 FEET INTO THE AFTERNOON HOURS. RAIN AND
ISOLATED THUNDERSTORM OR TWO WILL BEGIN TO APPROACH FROM THE NORTH
LATER THIS AFTERNOON. KEPT VCSH MAINLY AFTER 22Z FOR EET TCL. HAVE
UPDATED BHM AND ANB FOR VCTS AS THE MAIN SHORTWAVE WILL MOVE BETWEEN
THE TWO LOCATIONS. COVERAGE WILL BE HIT AND MISS.

AS THE MORE MOIST AIRMASS REMAINS IN PLACE TONIGHT...LOOK FOR SOME
LOW CLOUDS TO DEVELOP AROUND 12Z ON WEDNESDAY ACROSS ALL SITES.
DROPPED CEILING DOWN TO IFR FOR ALL SITES.

16/JRA

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Nov 13, 1:06 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CST TUE NOV 13 2007

ALZ011>015-017>050-142000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
106 PM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW ISOLATED STRONG STORMS MAY DEVELOP AFTER 3 PM ACROSS AREAS
EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20. SMALL HAIL AND
GUSTY WINDS WILL LIKELY ACCOMPANY THE STRONGER CELLS. AN UPPER LEVEL
DISTURBANCE WILL SLIDE SOUTHEAST THROUGH CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING MAINLY ACROSS AREAS ALONG AND NORTH OF INTERSTATE 20. STRONG
WINDS AND SMALL HAIL ARE THE MAIN THREATS.

NO HAZARDOUS WEATHER IS EXPECTED THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

16/JRA

In the hours before

Special weather statement, Nov 13, 2:44 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CST TUE NOV 13 2007

ALZ014-132115-
WINSTON-
244 PM CST TUE NOV 13 2007

...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 315 PM CST...

AT 239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEBBLE...OR 5 MILES EAST OF HALEYVILLE...
MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ASHRIDGE.
  WEISS.
  ROCK CREEK.
  DOUBLE SPRINGS.
  WINSTON COUNTY AIRPORT.
  HOUSTON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS

The radar

The Columbus AFB radar (KGWX), 75 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winston

When
November 13, 2:47 PM CST
Where
Winston County, Haleyville
Measured
26 kt (30 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.230, -87.620

Winds estimated at 30 mph caused tree branches to fall on and down some power lines. The winds were accompanied by pea sized hail.

Thunderstorm Wind, Lamar

When
November 13, 5:47 PM CST
Where
Lamar County, 2.19 mi NE of Millport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.594, -88.056

Several trees were blown down on Mount Pleasant Church Road, in the southern part of Lamar County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64483, 64474.